Aborvita Techney - Knowledgebase Question

Lake Geneva, WI
Question by Tron14
January 9, 2001
We have 20 5'Aborvita Techney's planted in the front of our house in a clayish soil for about 4 Years. After last winter they seem to be thinning out more than they should. Is there a fertilizer that I can use to bring back the foilage and make them thicker?


Image
Answer from NGA
January 9, 2001

0

Arborvitae could thin for a number of reasons, including too much shade, a pest problem or possibly a disease. If one of these is the cause, then additional fertilizer would not correct the problem. However, good growing conditions including adequate fertility can help a plant resist infection, so it is worthwhile making sure that the soil is providing what the plants need. I would suggest you consult with your county extension as to diagnosing the thinning. They can then make more specific suggestions as to what to do as well as recommend a suitable fertilizer or other soil amendments based on the results of some basic soil tests.

You must be signed in before you can post questions or answers. Click here to join!

« Return to the Garden Knowledgebase Homepage

Member Login:

Username:

Password:

[ Join now ]

Today's site banner is by bootandall and is called "Aster"